Next Article in Journal
The Effect of Continuous Monitoring of Hypertension and Type 2 Diabetes Mellitus on the Number of Visits to Medical Specialists and Hospitalization: a Retrospective Study
Previous Article in Journal
An Interdisciplinary Study of Orthodontic, Orthopedic, and Otorhinolaryngological Findings in 12–14-Year-Old Preorthodontic Children
Medicina is published by MDPI from Volume 54 Issue 1 (2018). Previous articles were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence, and they are hosted by MDPI on mdpi.com as a courtesy and upon agreement with Lithuanian Medical Association, Lithuanian University of Health Sciences, and Vilnius University.
Case Report

Valproic Acid-Induced Pancreatitis in a 15-Year-Old Boy With Juvenile Myoclonic Epilepsy

Department of Pediatrics, University of Tartu, 2Children's Clinic, Tartu University Hospital, Estonia
*
Author to whom correspondence should be addressed.
Received: 3 November 2013 / Accepted: 30 November 2013 / Published: 5 December 2013
Drug-induced acute pancreatitis is a rare condition in childhood, and information about the incidence of valproic acid-induced acute pancreatitis in the pediatric population is scarce. In this clinical case, we report a first documented pediatric case of valproic acid-induced pancreatitis in Estonia. A 15-year-old boy with juvenile myoclonic epilepsy developed acute pancreatitis after 2-month therapy with valproic acid. The symptoms of pancreatitis subsided within 1 week after the discontinuation of treatment with valproic acid. Acute pancreatitis should be suspected in any pedi- atric patient with gastrointestinal symptoms during valproate treatment
Keywords: valproic acid; acute pancreatitis; epilepsy valproic acid; acute pancreatitis; epilepsy
MDPI and ACS Style

Veri, K.; Uibo, O.; Talvik, I.; Talvik, T. Valproic Acid-Induced Pancreatitis in a 15-Year-Old Boy With Juvenile Myoclonic Epilepsy. Medicina 2013, 49, 76. https://0-doi-org.brum.beds.ac.uk/10.3390/medicina49110076

AMA Style

Veri K, Uibo O, Talvik I, Talvik T. Valproic Acid-Induced Pancreatitis in a 15-Year-Old Boy With Juvenile Myoclonic Epilepsy. Medicina. 2013; 49(11):76. https://0-doi-org.brum.beds.ac.uk/10.3390/medicina49110076

Chicago/Turabian Style

Veri, Kadi, Oivi Uibo, Inga Talvik, and Tiina Talvik. 2013. "Valproic Acid-Induced Pancreatitis in a 15-Year-Old Boy With Juvenile Myoclonic Epilepsy" Medicina 49, no. 11: 76. https://0-doi-org.brum.beds.ac.uk/10.3390/medicina49110076

Find Other Styles
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop